Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 3, NWS State College, PA
NWS State College, PA issued this wind advisory at Feb 6, 2025, 1:32 PM EST for 4 counties in Pennsylvania. It took effect at Feb 7, 2025, 1:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 1:32 PM EST (18:32 UTC)
- In effect from
- Feb 7, 2025, 1:00 AM EST
- Expired
- Feb 7, 2025, 12:00 PM EST
- In force
- 11 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA
The radar
The State College radar (KCCX), 93 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 421 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
645 WWUS71 KCTP 061832 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 132 PM EST Thu Feb 6 2025 PAZ024-025-033-034-070645- /O.NEW.KCTP.WI.Y.0003.250207T0600Z-250207T1700Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Somerset, Johnstown, Bedford, and Altoona 132 PM EST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO NOON EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 1 AM to noon EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl
4 follow-up statements
168 WWUS71 KCTP 070007 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 707 PM EST Thu Feb 6 2025 PAZ036-057-059-063>066-070800- /O.NEW.KCTP.FG.Y.0001.250207T0007Z-250207T0800Z/ Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Harrisburg, Gettysburg, Chambersburg, Carlisle, Hershey, York, Lancaster, and Lebanon 707 PM EST Thu Feb 6 2025 ...DENSE FOG ADVISORY IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, and York Counties. * WHEN...Until 3 AM EST Friday. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...The fog should become less dense overnight as the wind picks up. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low-beam headlights, and leave plenty of distance ahead of you. && $$ PAZ024-025-033-034-071400- /O.CON.KCTP.WI.Y.0003.250207T0600Z-250207T1700Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Johnstown, Altoona, Somerset, and Bedford 707 PM EST Thu Feb 6 2025 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO NOON EST FRIDAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...From 1 AM to noon EST Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Dangelo
797 WWUS71 KCTP 070757 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 257 AM EST Fri Feb 7 2025 PAZ036-057-059-063>066-071000- /O.EXT.KCTP.FG.Y.0001.000000T0000Z-250207T1000Z/ Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Carlisle, Gettysburg, Lebanon, York, Lancaster, Harrisburg, Chambersburg, and Hershey 257 AM EST Fri Feb 7 2025 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon, and York Counties. * WHEN...Until 5 AM EST early this morning. * IMPACTS...Hazardous driving conditions due to reduced visibility. * ADDITIONAL DETAILS...The fog should become less dense overnight as the wind picks up. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your low-beam headlights, and leave plenty of distance ahead of you. && $$ PAZ024-025-033-034-071700- /O.CON.KCTP.WI.Y.0003.000000T0000Z-250207T1700Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Johnstown, Bedford, and Somerset 257 AM EST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until noon EST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Lambert
184 WWUS71 KCTP 071028 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 528 AM EST Fri Feb 7 2025 PAZ036-057-059-063>066-071130- /O.EXP.KCTP.FG.Y.0001.000000T0000Z-250207T1000Z/ Franklin-Dauphin-Lebanon-Cumberland-Adams-York-Lancaster- Including the cities of Carlisle, Lebanon, Chambersburg, Lancaster, Gettysburg, Hershey, York, and Harrisburg 528 AM EST Fri Feb 7 2025 ...DENSE FOG ADVISORY HAS EXPIRED... The visibility is improving. $$ PAZ024-025-033-034-071700- /O.CON.KCTP.WI.Y.0003.000000T0000Z-250207T1700Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Altoona, Bedford, Somerset, and Johnstown 528 AM EST Fri Feb 7 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Bedford, Blair, Cambria, and Somerset Counties. * WHEN...Until noon EST today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit weather.gov/StateCollege Colbert
209 WWUS71 KCTP 071648 NPWCTP URGENT - WEATHER MESSAGE National Weather Service State College PA 1148 AM EST Fri Feb 7 2025 PAZ024-025-033-034-071800- /O.EXP.KCTP.WI.Y.0003.000000T0000Z-250207T1700Z/ Cambria-Blair-Somerset-Bedford- Including the cities of Bedford, Altoona, Johnstown, and Somerset 1148 AM EST Fri Feb 7 2025 ...WIND ADVISORY WILL EXPIRE AT NOON EST TODAY... Gusty winds from the west northwest will gradually diminish this afternoon into the evening. $$ For more information from the National Weather Service visit weather.gov/StateCollege Steinbugl
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 1:02 PM EST, 30 minutes earlier.
Area forecast discussion, Feb 6, 1:02 PM EST, 30 minutes before
Area Forecast Discussion National Weather Service State College PA 102 PM EST Thu Feb 6 2025 .SYNOPSIS... * Increasingly windy tonight into Friday with cloud breaks * Active early February winter weather pattern continues with snow and ice accumulation likely Saturday afternoon through Saturday night * Another period of winter weather is forecast next Tuesday && .NEAR TERM /THROUGH TONIGHT/... Allowed winter headlines to expire at noon with icy mix ending and temps slowly rising above the freezing mark. Expect low cloud to persist over most of the area this afternoon with areas of fog and drizzle. Vis sat trends indicate some breaks in the clouds should develop over the south central ridge and valley region downwind of the Allegheny Front. Latest trends favor a slower warmup vs. guidance with 12-24Z max temps occurring closer to 24Z. The wind becomes the main concern into tonight with the last few runs of the HREF signaling risk of advy level gusts (850mb wind max >60kt) focused over the favorable downsloping region in south central Alleghenies and in the eastern Laurel Highlands. Consideration toward issuing an advisory before the end of the shift in coordination with PBZ and LWX. && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... 630 AM update. I did add a chc of snow showers late tonight amd early Friday across the far northwest. Not all that cold aloft for much, just more to blend in. Earlier discussion below. Ran forecast builder on the tonight into Friday night portion of the fcst here, timing of the system for Saturday looks similar to what we had. No big changes. As noted above, I did lower high temperatures for this afternoon. Winds later this afternoon into tonight may not be all that strong, if we don't get real warm. Back on Monday night, gusty winds pushed the temperature above 60 degrees across the south just after Midnight. Not seeing that much warming with the current guidance. Situation would be different if it was early afternoon and or we were closer to the upper level wind max. Anyway, the main issue is another storm later Saturday, very similar in nature to the current one. Pattern favors a tight north to south temperature gradient, and where storms track toward the Great Lakes early on, then quickly jump to the coast. Back to the wind, while not really warning or advisory level, still expect it to be windy later today into Friday, with gusts 30-40 mph over the Alleghenies. && .LONG TERM /SATURDAY THROUGH THURSDAY/... On the large-scale, an active zonal flow pattern aloft will keep a steady diet of synoptic-scale disturbances moving through the Mid-Atlantic states through a good part of next week. As a result, depending on to what degree each individual one amplifies, we can anticipate systems featuring at least either light snow, and/or a light wintry mix, about every 2-3 days. The first of such systems is slated to impact the Commonwealth late Saturday afternoon and Saturday night, exiting the region from west to east on Sunday. Once again, given the lower-level cold dome in place and the likelihood for warmer air aloft to overrun it, we should see a snow to wintry mix transition. Although it is too early to pinpoint exact snow accumulations/ice accretions, potentially 3+" of snow (most likely near and north of I-80) and measurable ice accretions (most likely near and south of US-22/I-78) appear quite possible. By Monday night/Tuesday, another fast moving system could impact PA. At this early juncture, this system may track a little farther south, which could feature more snow (as opposed to a wintry mix), and also more precipitation for areas south of I-80 vs. farther north. However, this event is still a number of days out, so inevitable small shifts could make a meaningful difference in sensible weather. Please stay tuned for later updates on both of the above mentioned winter-time systems in the coming days. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Areas of light rain/drizzle and fog with widespread low clouds (LMVFR to LIFR) to start the afternoon across central PA. As the wind continues to shift toward a mean 240-270 degree component, we expect terminals east of the Allegheny Front to begin to improve while the upslope flow keeps sub-VFR cigs at KBFD and KJST. A low level wind max will result in gusts 25-35kt focused over KJST and KAOO late tonight into Friday and also result in LLWS. Outlook... Fri...MVFR cigs possible early over the western airspace; otherwise VFR with sfc wind gusts 25-30kts early. Sat...Sub-VFR restrictions associated with snow and wintry mix mainly from the afternoon through Saturday night. Sun...Sub-VFR cigs possible, especially over the western airspace. Mon...A slight chance of snow over south central PA. Tue...Snow and IFR restrictions possible. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Steinbugl SHORT TERM...Martin LONG TERM...Jurewicz AVIATION...Steinbugl
Hazardous weather outlook, Feb 6, 12:02 PM EST, 1 hour 30 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1202 PM EST Thu Feb 6 2025 PAZ004>006-010>012-017>019-026>028-035>037-041-042-045-046-049>053- 056>059-063>066-071715- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Huntingdon-Mifflin-Juniata-Fulton- Franklin-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1202 PM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of snow and ice accumulation could result in hazardous travel conditions on Saturday afternoon through Saturday night and again on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ024-025-033-034-071715- Cambria-Blair-Somerset-Bedford- 1202 PM EST Thu Feb 6 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Wind gusts over 40 mph are possible late tonight into Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Rounds of snow and ice accumulation could result in hazardous travel conditions Saturday afternoon through Saturday night and again on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Local storm report, Feb 6, 9:16 AM EST, 4 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
916 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM Sleet Liverpool 40.57N 76.99W
02/06/2025 M0.5 Inch Perry PA Public
&&
NPBLocal storm report, Feb 6, 9:39 AM EST, 3 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
939 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM Freezing Rain 2 ESE Port Matilda 40.79N 78.02W
02/06/2025 M0.10 Inch Centre PA Trained Spotter
&&
NPBLocal storm report, Feb 6, 10:25 AM EST, 3 hours 7 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1025 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Freezing Rain 1 SSE Geistown 40.28N 78.87W
02/06/2025 M0.25 Inch Cambria PA Trained Spotter
&&
NPBLocal storm report, Feb 6, 11:17 AM EST, 2 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1117 AM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM Freezing Rain 4 W Vinco 40.41N 78.92W
02/06/2025 M0.35 Inch Cambria PA Trained Spotter
&&
NPBLocal storm report, Feb 6, 12:04 PM EST, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1204 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM Snow 1 E Grampian 40.97N 78.59W
02/06/2025 M1.0 Inch Clearfield PA CO-OP Observer
CO-OP Observer station GRMP1 Grampian.
0700 AM Snow 1 ENE Renovo 41.33N 77.73W
02/06/2025 M1.0 Inch Clinton PA CO-OP Observer
CO-OP Observer station RVOP1 Renovo.
0700 AM Snow 1 NW Biglerville 39.93N 77.25W
02/06/2025 M1.0 Inch Adams PA CO-OP Observer
CO-OP Observer station BGLP1 Biglerville.
0800 AM Snow 3 NW Lewis Run 41.90N 78.71W
02/06/2025 M1.0 Inch McKean PA CO-OP Observer
CO-OP Observer station BDFP1 Bradford 5SW.
&&
NPBLocal storm report, Feb 6, 12:05 PM EST, 1 hour 27 minutes before
Preliminary Local Storm Report...Summary
National Weather Service State College PA
1205 PM EST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM Freezing Rain 3 NE Geistown 40.32N 78.83W
02/06/2025 M0.38 Inch Cambria PA ASOS
ASOS station KJST Johnstown Airport.
1120 AM Freezing Rain 3 S Lititz 40.12N 76.30W
02/06/2025 M0.30 Inch Lancaster PA ASOS
ASOS station KLNS Lancaster Airport.
1104 AM Freezing Rain 1 SSE Martinsburg 40.30N 78.32W
02/06/2025 M0.17 Inch Blair PA AWOS
AWOS station KAOO Altoona-Blair County
Airport.
1145 AM Freezing Rain 1 ESE Highspire 40.20N 76.77W
02/06/2025 M0.17 Inch Dauphin PA ASOS
ASOS station KMDT Harrisburg Intl Airport.
1138 AM Freezing Rain 1 WSW Thomasville 39.92N 76.88W
02/06/2025 M0.16 Inch York PA ASOS
ASOS station KTHV York Airport.
1102 AM Freezing Rain 2 NNE Clearfield 41.05N 78.42W
02/06/2025 M0.14 Inch Clearfield PA ASOS
ASOS station KFIG Clearfield Airport.
1056 AM Freezing Rain 1 WSW Steelton 40.22N 76.85W
02/06/2025 M0.11 Inch York PA ASOS
ASOS station KCXY Capitol City Airport.
1141 AM Freezing Rain 3 WSW Cyclone 41.80N 78.63W
02/06/2025 M0.09 Inch McKean PA ASOS
ASOS station KBFD Bradford Airport.
1125 AM Freezing Rain 1 N Selinsgrove 40.82N 76.87W
02/06/2025 M0.03 Inch Snyder PA ASOS
ASOS station KSEG Selinsgrove.
1128 AM Freezing Rain Montoursville 41.25N 76.92W
02/06/2025 M0.01 Inch Lycoming PA ASOS
ASOS station KIPT Williamsport Airport.
&&
NPBNearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.